MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO + VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO + VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_ 13.2 (-9.50)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced an excessive vault, 'open angle' and shallow ac.Reportedly, "vaulting very high.Angle open but very shallow ac.Iop normal".In a separate surgery the lens was exchanged.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6-health effect- clinical code: '4581- narrow angles and shallow ac' should be added.H11- manufacturer narrative: secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6.Health effect- impace code (f): '4627' should be removeed and '4629' should be added.B5.- a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced an excessive vault, significant reduction of iridocorneal angles and glares/ haloes.Reportedly, 'exchange took place friday oct 10 2025'.In a separate surgery the lens was exchanged with a shorter length and the problem was resolved.The cause of the event was reported as a patient-related factor.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5.- a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced an excessive vault, significant reduction of iridocorneal angles and glares/ haloes.In a separate surgery the lens was explanted and replaced with a shorter length and the problem was resolved.The cause of the event was reported as a patient-related factor.H6-health effect- clinical code: '4581- narrow angles and shallow ac' should be removed and 'significant reduction of iridocorneal angles', 2140/ 2227 should be added.H6.- health effect - impact code (f): 4629 should be removed and 4627 should be added.Claim# (b)(4).

Brand Name
EVO/EVO + VISIAN IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key23397701
Report Number2023826-2025-01679
Device Sequence Number9983919
Product Code MTA
UDI-Device Identifier00840311300921
UDI-Public(01)00840311300921(11)250529(17)280430
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5_ 13.2 (-9.50)
Device Catalogue NumberVICM5_ 13.2
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer11/17/2025
01/06/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/19/2025
01/06/2026
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale